# SDR ABXA040181

- Difficulty date: May 19, 2004
- Submitted: May 24, 2004
- Operation: Air carrier
- Aircraft: N931AX
- Make and model: Doug DC-9-33F
- Aircraft serial: 47384
- Aircraft time: 54,599 hours, 49,272 cycles
- System (JASC): 2161 · Cabin Temperature Controller
- Part: Controller
- Part number: 60714621
- Part serial: 107C940
- Condition: Defective
- Location: Cabin Temp
- Part time: 407 hours, 377 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ON TAXI, LEFT PACK CYCLED ON AND OFF A FEW TIMES, BUT OPS NORMALLY BEFORE TAKE-OFF.  AT 3500 FT LEFT PACK SHUTDOWN, AT 4000 FT RIGHT PACK SHUTDOWN.  THEY BOTH CYCLED ON AND OFF.  AT 10000 FT TURNED EACH PACK OFF PER ABNORMAL.  ONE AT A TIME TO COOL DOWN.  AFTER TURNING THE PACKS ON AGAIN, COCKPIT FILLED UP WITH SMOKE THAT HAD AN OILY SMELL.  TURNED BOTH PACKS OFF AND RETURNED TO CLT AIRPORT.  REPLACED BOTH WATER SEPARATOR BAGS, BOTH DIRTY.  CHECKED BOTH ENGINES INLET AND EXHAUST, CHECKED BOTH ACM'S FOR OIL SERVICING.  FOUND LEFT PACK INTERMITTENT IN AUTO POSITION.  REMOVED AND REPLACED LEFT TEMP CONTROLLER IAW DC-9 MM 21-60-00-2.  OPS CHECKED GOOD IAW DC-9 MM 21-60-00-2-0001.
